Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 30, 2014, 3:54 PM CDT for 23 counties in Kansas. It took effect at Mar 31, 2014, 7:11 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:54 PM CDT (20:54 UTC)
- In effect from
- Mar 31, 2014, 7:11 AM CDT
- Expired
- Mar 31, 2014, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS73 KTOP 302054 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ008>010-020>023-034>037-311000- /O.NEW.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/ /O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 354 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL REMAIN STRONG THROUGH LATE AFTERNOON. STRONG WINDS WILL DEVELOP AGAIN BY NOON MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON. WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED AGAIN ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ011-012-024-026-038>040-054>056-058-059-310000- /O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 354 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE AFTERNOON AND DIMINISH AROUND 7 PM. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
6 follow-up statements
869 WWUS73 KTOP 302353 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 653 PM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ008>010-020>023-034>037-311300- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ /O.CON.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 653 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY GOES BACK INTO EFFECT FROM NOON TO 7 PM CDT MONDAY. * TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ011-012-024-026-038>040-054>056-058-059-310100- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 653 PM CDT SUN MAR 30 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY FOR FAR EASTERN KANSAS WILL EXPIRE AT 7 PM CDT THIS EVENING. $$
790 WWUS73 KTOP 311211 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 711 AM CDT MON MAR 31 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS TODAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ011-012-024-026-038>040-054>056-058-059-312200- /O.EXB.KTOP.WI.Y.0012.140331T1211Z-140401T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 711 AM CDT MON MAR 31 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ008>010-020>023-034>037-312200- /O.EXT.KTOP.WI.Y.0012.140331T1211Z-140401T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 711 AM CDT MON MAR 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
790 WWUS73 KTOP 311217 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 717 AM CDT MON MAR 31 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS TODAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ008>012-020>024-026-034>040-054>056-058-059-312300- /O.CON.KTOP.WI.Y.0012.000000T0000Z-140401T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 717 AM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED TO CONTINUE UNTIL 7 PM. * WINDS...SOUTHWEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
317 WWUS73 KTOP 312045 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 345 PM CDT MON MAR 31 2014 ...VERY WINDY CONDITIONS FOR THE REST OF THE DAY... KSZ008>012-020>024-026-034>040-054>056-058-059-010000- /O.CON.KTOP.WI.Y.0012.000000T0000Z-140401T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 345 PM CDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED TO CONTINUE UNTIL 7 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
510 WWUS73 KTOP 312358 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 658 PM CDT MON MAR 31 2014 ...VERY WINDY CONDITIONS CONTINUE THIS EVENING... KSZ008>012-020>024-026-034>040-054>056-058-059-010300- /O.EXT.KTOP.WI.Y.0012.000000T0000Z-140401T0300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 658 PM CDT MON MAR 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING...STRONG WINDS HAVE ALREADY DEVELOPED AND ARE EXPECTED TO CONTINUE UNTIL 10 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
802 WWUS73 KTOP 010252 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 952 PM CDT MON MAR 31 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-010400- /O.EXP.KTOP.WI.Y.0012.000000T0000Z-140401T0300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 952 PM CDT MON MAR 31 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... WINDS WILL CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS. THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:52 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 30, 3:52 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 352 PM CDT Sun Mar 30 2014 .SHORT TERM...(This Evening through Monday) Issued at 350 PM CDT SUN MAR 30 2014 South to southwest winds will continue to be around 30 mph with gusts over 40 mph through the rest of the afternoon hours. Tight pressure gradient will continue through the night as surface low pressure trough over the Western High Plains continues to deepen into the evening hours, so will leave the wind advisory going until expiration. Forecast soundings show that the lower boundary layer will remain mixed out through the night and will keep temperatures mild with lows in the low to mid 50s. An upper trough was moving into Arizona at late afternoon. Warm and moisture advection is expected tonight as the low level jet transports moisture northward into northeast Kansas as depicted by model moisture transport vectors for the past number of runs. Elevated cape and about 35 kts of 0-6 km shear is forecast so left a small chance of thunderstorms after midnight. The moisture is shunted to the quickly east Monday morning as the above mentioned upper trough ejects northeast out of the Rockies and into southwest Minnesota with a dry slot spreading over the area. Another concern for Monday will be a strong surface low will move across northern Nebraska as the upper low tracks northeast. This will bring a cold front into north central Kansas in the morning and across the rest of the forecast area in the afternoon. Strong winds will again develop in the wake of the front especially across the western two thirds of the CWA and have issued a wind advisory for Monday. .LONG TERM...(Monday Night through Sunday) Issued at 350 PM CDT SUN MAR 30 2014 A more active pattern is expected for the extended period of the forecast. The cold front that is progged to track over the area during the day should advance just east of the area by Monday night. The closed-off mid-level low is expected to be centered over the eastern Dakotas and should shift northeastward toward the Great Lakes region overnight into Tuesday. Surface high pressure will advance into the area behind this exiting system, resulting in dry conditions and gradually diminishing wind speeds. With mostly clear skies and northwesterly winds, decent radiational cooling along with caa should occur with low temperatures Tuesday morning plummeting into the upper 20s to mid 30s. Dry conditions will continue into Tuesday with highs reaching into the 50s. An area of surface low pressure over the central Rockies should extend southeastward into western Kansas and toward the Texas/Oklahoma panhandles Tuesday into Tuesday night. Models show a warm front developing across Oklahoma on Tuesday and gradually lifting northward Tuesday night into Wednesday, however there is still some model uncertainty with regards to just how far north this boundary will extend into the forecast area. General model consensus shows the warm front extending from south central to east central Kansas by late Tuesday night/early Wednesday morning. This system looks to remain fairly stationary Wednesday into Thursday as southwest-to-northeast zonal mid-level flow is in place over much of the central and eastern U.S. Models show a mid-level trough moving into the southwestern U.S. on Wednesday and lifting northeastward toward the Central Plains Thursday into Friday, so this advancing system will help to push this stalled system to the east. However, with the placement of this stalled surface low and with southwesterly flow aloft, expect decent moisture advection from the Gulf of Mexico to extend into the Southern and Central Plains. As a result, several rounds of precipitation will be possible as the warm front gets hung up across east central Kansas, with PoPs in the forecast from Tuesday night through Friday. Decent low to mid level lift along with some elevated instability will support the development of showers and thunderstorms late Tuesday night through Wednesday. Better instability (albeit, mostly elevated) looks to develop across east central Kansas Wednesday afternoon and evening as temperatures near this stationary boundary may warm up into the mid/upper 60s with dewpoints into the low/mid 50s. This increasing instability along with decent shear could potentially support the development of some stronger convection. Areas of showers and thunderstorms will continue into Thursday with the front finally pushing east of the area Thursday night. High temperatures for Wednesday and Thursday are a bit tricky as a temperature spread is expected but it's dependent upon where the stationary front is located, so have highs ranging from the low 50s across northern Kansas to the low-upper 60s over far east central Kansas. Winds will start backing to the northwest Thursday night as the surface low progresses to the northeast. This northwesterly flow will usher some slightly cooler air into the region with low temperatures Friday morning dropping into the mid/upper 30s. As a result, cannot rule out the potential for a brief mix of rain and snow with any lingering light precipitation. However, it's worth noting that while the models are handling the tracking of the late-week mid-level system fairly well, there are differences with the exact timing of its northeastward progression toward the Great Lakes region. As a result, there are model differences with the timing and tracking of the surface low and when the dry slot should move into the area. The ECMWF is the most progressive in having precipitation end by Thursday night while the GFS is slower in having light precipitation linger into Friday morning. These notable model differences with the surface and mid-level patterns persist into the weekend, so did not make many adjustments to the consensus-blend forecast for Saturday and Sunday. && .AVIATION...(For the 18Z TAFs through 18Z Monday Afternoon) Issued at 1241 PM CDT SUN MAR 30 2014 Strong south to southwest winds around 28 kts with gusts to around 39 kts expected to continue through 00Z Monday then decrease to around 17 kts with gusts to near 26 kts for the rest of the period. added VCSH to TOP and FOE terminals from 09Z-12Z for elevated showers. VFR expected through the period. && .FIRE WEATHER... Issued at 350 PM CDT SUN MAR 30 2014 Another day of extreme fire danger is likely on Monday as subsidence behind the wave brings very dry air into parts of central, east central and parts of northeast Kansas. Afternoon relative humidity will decrease to around 20 percent in the above mentioned area. Winds will be shifting to the west and northwest and gusts will also exceed 25 mph so have issued a fire weather watch along and west of a Council Grove to Westmoreland line. Fuels remain critical across the area. Later shifts will reevaluate and determine if Red Flag conditions will be further north and east. && .TOP WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until 7 PM CDT this evening FOR KSZ008>012- 020>024-026-034>040-054>056-058-059. WIND ADVISORY until 7 PM CDT this evening FOR KSZ008>012-020>024- 026-034>040-054>056-058-059. WIND ADVISORY from Noon to 7 PM CDT Monday FOR KSZ008>010- 020>023-034>037. FIRE WEATHER WATCH from Monday afternoon through Monday evening FOR KSZ021>023-034>038-054. && SHORT TERM...53 LONG TERM...Hennecke AVIATION...53 FIRE WEATHER...53
Hazardous weather outlook, Mar 30, 3:33 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 333 AM CDT SUN MAR 30 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-310845- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 333 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. FIRE DANGER WILL BE EXTREME ACROSS THE ENTIRE OUTLOOK AREA TODAY. WIND GUSTS OVER 45 MPH ARE EXPECTED ACROSS THE AREA BEGINNING LATE THIS MORNING AND LASTING THROUGH THE EVENING HOURS. A RED FLAG WARNING AND WIND ADVISORY ARE IN EFFECT FROM 11 AM UNTIL 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HIGH FIRE DANGER IS EXPECTED AGAIN MONDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA WITH DRIER AIR AND STRONG NORTHWEST WINDS. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO SEVERE ON WEDNESDAY AND WEDNESDAY NIGHT AS WELL AS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:17 AM CDT | Red Flag Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 16 hr |
| Mar 30, 3:47 PM CDT | Fire Weather Watch | TOP | Clay, Dickinson, Geary, Lyon, Morris, Ottawa and 3 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.